Alert archive / Texas / High Surf Advisories in 2010

High Surf Advisory 2, NWS Brownsville, TX

July 1, 2010Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Jul 1, 2010, 4:02 AM CDT for Kenedy County, Texas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2010, 4:02 AM CDT (09:02 UTC)
Expired
Jul 1, 2010, 10:00 PM CDT
In force
18 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Jun 30, 10:46 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 10:46 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1046 PM CDT WED JUN 30 2010

...ALEX MOVING INLAND OVER NORTHEASTERN MEXICO...

.DISCUSSION...HURRICANE ALEX MADE LANDFALL EARLIER THIS EVENING ON
THE NORTHEAST MEXICAN COASTLINE ABOUT 100 MILES SOUTH OF BROWNSVILLE.
THE SYSTEM WILL CONTINUE TO GRADUALLY WEAKEN OVRNGT AS IT MOVES
FARTHER INLAND. HURRICANE WARNING PRODUCTS FOR OUR AREA HAVE BEEN
REPLACED BY TROPICAL STORM WARNING PRODUCTS. OUR CWA CONTINUES TO
RECEIVE OUTER RAIN BANDS FROM THE STORM AND THIS ACTIVITY IS
EXPECTED TO CONTINUE THRU THE OVRNGT. PERIODS OF MODERATE TO HEAVY
RAINFALL ACCOMPANIED BY STRONG GUSTY WINDS WILL BE POSSIBLE INTO
THU MRNG. ADDITIONAL RAINFALL OVRNGT IS EXPECTED TO BE 2 TO 4
INCHES TAPERING DOWN TO 1 TO 2 INCHES DURING THE DAY ON THU. NO
MAJOR CHANGES WERE MADE TO THE GOING FORECAST THIS EVENING WITH
THE EXCEPTION OF NEW PRODUCTS FROM NHC. DID TWEAK OVRNGT LOWS TNGT
AND HIGHS ON THU AS SOME BREAKS IN THE OVERCAST COULD BE POSSIBLE
WITH DAYTIME TEMPS PUSHING BACK INTO THE MID TO UPPER 80S.

&&

.AVIATION...MVFR CIGS/VSBYS WILL CONTINUE TO BE POSSIBLE INTO THE
OVRNGT AT THE LOCAL TAF SITES. PERIODS OF MODERATE TO HEAVY RAINS
WITH STRONG GUSTY WINDS WILL BE POSSIBLE OVRNGT INTO THU MRNG. THE
LOWER CIGS WILL CONTINUE TO BE POSSIBLE DURING THE DAYTIME WITH
IMPROVING WIND CONDITIONS. SOME BREAKS IN THE CLD COVER COULD BE
POSSIBLE DURING THE DAY WHICH COULD LEAD TO ADDITIONAL
SHRAS/TSRAS.

&&

.MARINE...WINDS AND WAVES CONTINUE TO BATTER OUR MARINE ZONES TNGT
IN THE WAKE OF HURRICANE ALEX MAKING LANDFALL EARLIER SOUTH OF THE
AREA IN NORTHEAST MEXICO. WINDS OFFSHORE REMAIN IN EXCESS OF 30
KTS WITH GUSTS AROUN 40 KTS AT OFFSHORE BUOY020 WITH SEAS AROUND
20 FT. THESE ELEVATED MARINE CONDITIONS WILL PERSIST OVRNGT WITH
GRADUAL IMPROVEMENTS EXPECTED DURING THE DAYTIME THU. TROPICAL
STORM WARNINGS HAVE REPLACED THE HURRICANE WARNING PRODUCTS.
GRADUAL IMPROVEMENT TRENDS WILL TAKE PLACE ON THU INTO FRI. SCA
CONDITIONS MAY BE POSSIBLE TWD THE END OF THE WORK WEEK AS THE
TROPICAL STORM HAZARDS END.

&&

.PREV DISCUSSION.../ISSUED 155 PM CDT WED JUN 30 2010/

..LARGE HURRICANE ALEX...A LITTLE STRONGER...AIMS AT THE NORTHERN
MEXICO AND SOUTHERN TEXAS COAST...

DISCUSSION...MULTIPLE CONVECTIVE RAINBANDS NORTH OF THE CENTER
OF HURRICANE ALEX CONTINUE TO PUSH WWD ACROSS OUR CWA EARLY THIS
AFTN. THIS ACTIVITY WILL CONTINUE TO OVERSPREAD THE ENTIRE AREA
WITH TIME TDA INTO TNGT AS THE STORM CONTINUES TO MOVE WEST
NORTHWEST AND EVENTUALLY TAKING A MORE WESTWARD TRACK LATER TDA.
ENVIRONMENT WILL CONTINUE TO REMAIN CONDUCIVE FOR ISOLATED TORNADO
DEVELOPMENT THRU AFTN/EARLY EVE GIVEN THE HIGH DEW
POINTS...INSTABILITY AND INCREASING VERTICAL SHEAR. ANTICIPATE
OVERALL CONDITIONS TO WORSEN AS ALEX MOVES CLOSER TO THE COAST.
THE OVERALL FORECAST TRACK HAS NOT CHANGED MUCH.

PERIODS OF HEAVY RAIN AND STRONG WINDS TO PERSIST THRU THE
BEGINNING OF THE SHORT TERM WITH THE THREAT OF FLOODING FROM HEAVY
RAINFALL. RAINFALL AMOUNTS WILL VARY WITH LOCATION WITH A GENERAL
3 TO 6 INCH RANGE WITH ISOLATED HIGHER AMOUNTS THROUGH TONIGHT WITH
TOTALS UP TO 12 INCHES FOR THE ENTIRE STORM EVENT. WINDS WILL
CONTINUE TO STEADILY INCREASE THIS AFTERNOON...BECOMING 30 TO 40
MPH WITH HIGHER GUSTS THIS AFTERNOON IN CAMERON COUNTY...AND 45 TO
55 MPH WITH HIGHER GUSTS TONIGHT AS HURRICANE ALEX MAKES LANDFALL
WITHIN 100 MILES SOUTH OF BROWNSVILLE AROUND OR BEFORE SUNSET
TNGT. CONDITIONS WILL GRADUALLY IMPROVE ON THU AS ALEX MOVES
INLAND.

AVIATION...MVFR CIGS/VSBYS WITH TEMPO IFR CIGS/VSBYS WILL CONTINUE
TO PREVAIL INTO TNGT AND THU MRNG AS HURRICANE ALEX STEADILY
MOVES TWD THE NORTHERN MEXICO AND SOUTHERN TEXAS COASTLINE.
PERIODS OF HEAVY RAIN AND SQUALLS WILL BE POSSIBLE AT THE LOCAL
TAF SITES THRU EARLY THU MRNG.

MARINE...WINDS AND SEAS THIS MRNG ACROSS OUR MSA HAVE SHOWN A
GRADUALLY BUT STEADY INCREASE AS HURRICANE ALEX CONTINUES ON A
WEST NORTHWESTWARD TRACK AND EVENTUALLY BECOMING MORE WESTWARD
LATER TDA. MARINE CONDITIONS WILL FURTHER DETERIORATE THIS
AFTERNOON AND TONIGHT WITH SEAS BUILDING TO 20 FEET OR SLIGHTLY
HIGHER. NORTHEAST TO EAST WINDS WILL CONTINUE TO RAMP UP THIS
AFTERNOON REACHING 40 TO 50 KNOTS LATER TODAY AND TONIGHT WITH
GUSTS UP TO OR ABOVE 60 KNOTS. A GRADUAL IMPROVEMENT TREND WILL
BEGIN TO TAKE PLACE ON THURSDAY INTO FRIDAY AS ALEX MOVES INLAND
AND WEAKENS. SCA CONDITIONS COULD BE POSSIBLE TWD THE END OF THE
WEAK AS THE TROPICAL STORM HAZARDS END.

PREV DISCUSSION.../ISSUED 523 AM CDT WED JUN 30 2010/

.ALEX DEEPENING AS IT MOVES CLOSER TO THE NORTHEASTERN COAST
OF MEXICO...

DISCUSSION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE
PULSING ACROSS DEEP SOUTH TEXAS THIS MORNING WITHIN THE RAINBANDS
OF HURRICANE ALEX. CONDITIONS ALOFT FAVOR FURTHER ORGANIZATION DUE
TO A LOW SHEAR ENVIRONMENT AND UPPER DIFFLUENCE. THOUGH THERE HAS
BEEN SOME WOBBLING IN ALEX'S PATH...THE OVERALL FORECAST TRACK
HAS NOT CHANGED MUCH. THE SHORT TERM FORECAST MAINTAINS CLOUDY
SKIES WITH COOLER TEMPERATURES AND A THREAT OF FLOODING FROM
LOCALLY VERY HEAVY RAINFALL. CAMERON...WILLACY...KENEDY AND
HIDALGO COUNTIES COULD SEE BETWEEN 3 AND 5 INCHES OF RAIN TODAY...
WITH TOTALS OF UP TO 10 INCHES OVER THE NEXT THREE DAYS.

NORTHEAST WINDS WILL STEADILY INCREASE TODAY...BECOMING 40 TO 50
MPH IN CAMERON COUNTY BY THIS AFTERNOON...AND 45 TO 55 MPH WITH
HIGHER GUSTS TONIGHT AS HURRICANE ALEX MAKES LANDFALL ROUGHLY 100
MILES SOUTH OF BROWNSVILLE AROUND MIDNIGHT. WINDS SHOULD DECREASE
THURSDAY MORNING AS ALEX MOVES INLAND AND WEAKENS.

AVIATION...TAFS WILL REFLECT MVFR CEILINGS AND VISIBILITY WITH
TEMPO GROUPS FOR SQUALLS AND HEAVY RAIN THROUGH TONIGHT AND EARLY
THURSDAY MORNING. STRONG LOW LEVEL WINDS AND GUSTS WILL CAUSE
TURBULENCE DURING LANDING AND TAKEOFF.

MARINE...WINDS OVERNIGHT WERE 20 TO 30 KNOTS FROM THE EAST
NORTHEAST...WITH SEAS AT 13 TO 14 FEET. CONDITIONS WILL FURTHER
DETERIORATE TODAY AND TONIGHT...WITH SEAS BUILDING TO AROUND 20
FEET AND NORTHEAST WINDS INCREASING TO 40 TO 45 KNOTS WITH HIGHER
GUSTS. WINDS AND SEAS WILL IMPROVE ON THURSDAY. SMALL CRAFT
ADVISORY CONDITIONS WILL REPLACE TROPICAL STORM CONDITIONS LATE
THIS WEEK INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  86  79  86 / 100 100  90  70
BROWNSVILLE          80  86  79  88 / 100 100  90  70
HARLINGEN            80  87  79  89 / 100 100  90  70
MCALLEN              77  86  79  88 / 100 100  90  70
RIO GRANDE CITY      77  85  79  88 / 100 100  90  70
SOUTH PADRE ISLAND   81  85  81  86 / 100 100  80  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.

     FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ248>257.

     TROPICAL STORM WIND WARNING UNTIL 7 AM CDT THURSDAY FOR
     TXZ252>255.

GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

57
Hazardous weather outlook, Jun 30, 4:10 AM CDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 AM CDT WED JUN 30 2010

TXZ248>257-010915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
410 AM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A HURRICANE WARNING IS IN EFFECT FOR KENEDY...COASTAL WILLACY...
AND COASTAL CAMERON COUNTY. A HURRICANE WIND WARNING IS IN EFFECT
FOR INLAND WILLACY AND INLAND CAMERON COUNTY. A TROPICAL STORM
WIND WARNING IS IN EFFECT FOR HIDALGO AND STARR COUNTY. A TROPICAL
STORM WIND WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...AND BROOKS
COUNTY. HURRICANE ALEX IS CURRENTLY FORECAST TO MAKE LANDFALL OVER
THE NORTHEAST MEXICAN COAST APPROXIMATELY 100 MILES SOUTH OF
BROWNSVILLE LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
THROUGH THURSDAY AFTERNOON. RAINFALL AMOUNTS OF 6 TO 12 INCHES
WITH ISOLATED AMOUNTS BETWEEN 15 TO 20 INCHES.

RIP CURRENT RISK IS HIGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HURRICANE WARNINGS TO REMAIN IN EFFECT THROUGH THURSDAY MORNING.

HEAVY RAIN TO CONTINUE THROUGH THURSDAY WITH A FLASH FLOOD WATCH
TO REMAIN IN EFFECT.

RIP CURRENT RISK TO REMAIN ELEVATED THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR FLOODING PRODUCED
BY ALEX TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-010915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
410 AM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A HURRICANE WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE. HURRICANE ALEX IS CURRENTLY FORECAST TO MAKE LANDFALL OVER
THE NORTHEAST MEXICAN COAST APPROXIMATELY 100 MILES SOUTH OF
BROWNSVILLE LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ALTHOUGH HURRICANE ALEX IS EXPECTED TO MOVE INLAND EARLY THURSDAY
MORNING EAST TO SOUTHEAST WINDS AT TROPICAL STORM FORCE COULD
CONTINUE WELL INTO THURSDAY NIGHT OR FRIDAY MORNING. SEAS WILL BE
LOW IN SUBSIDING AND COULD STAY ABOVE 10 FEET UNTIL LATER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY WIND DAMAGE PRODUCED BY ALEX TO THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:14 PM CDTFlash Flood WarningBROCameron, Willacy4 hr
Jun 30, 7:27 PM CDTFlash Flood WarningBROCameron, Hidalgo4 hr
Jun 30, 8:58 PM CDTTornado WarningBROHidalgo17 min
Jun 30, 9:29 PM CDTTornado WarningBROKenedy16 min
Jun 30, 10:13 PM CDTAreal Flood AdvisoryBROKenedy92 min
Jun 30, 10:19 PM CDTTornado WarningBROKenedy11 min
Jun 30, 10:29 PM CDTTropical Storm WarningBRO6 hr
Jun 30, 10:29 PM CDTTropical Storm WarningBROKenedy6 hr
Jun 30, 11:20 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy115 min
Jun 30, 11:42 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg2 hr
Jul 1, 1:53 AM CDTAreal Flood AdvisoryBROBrooks, Kenedy82 min
Jul 1, 4:02 AM CDTCoastal Flood WarningBROKenedy7 hr
Jul 1, 4:02 AM CDTCoastal Flood AdvisoryBROKenedy14 min
Jul 1, 4:05 AM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg55 min
Jul 1, 4:49 AM CDTAreal Flood AdvisoryBROHidalgo, Starr116 min
Jul 1, 5:43 AM CDTAreal Flood AdvisoryBROHidalgo, Jim Hogg, Starr, Zapata2 hr
Jul 1, 11:08 AM CDTCoastal Flood AdvisoryBROKenedy112 min
Jul 1, 11:22 AM CDTSmall Craft AdvisoryBRO50 hr
Jul 1, 2:02 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg88 min
Jul 1, 2:43 PM CDTTornado WarningBROBrooks17 min
Jul 1, 2:49 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy86 min
Jul 1, 3:18 PM CDTTornado WarningBROBrooks, Jim Hogg27 min
Jul 1, 3:44 PM CDTFlash Flood WarningBROBrooks, Jim Hogg91 min
Jul 1, 4:29 PM CDTFlash Flood WarningBROBrooks91 min

Nearby

High Surf Advisories in Texas, 2010Every high surf advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.